Alert archive / Texas / Small Craft Advisories in 2019

Small Craft Advisory 49, NWS Brownsville, TX

November 12, 2019

NWS Brownsville, TX issued this small craft advisory at Nov 12, 2019, 1:14 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2019, 1:14 PM CST (19:14 UTC)
Expired
Nov 12, 2019, 4:08 PM CST
In force
3 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

649 
WHUS74 KBRO 121914
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
114 PM CST Tue Nov 12 2019

...Hazardous Marine Conditions Continue...

.Strong north winds and high seas will continue today. Gusts to
gale force will occur over the Gulf waters. Marine conditions 
will gradually improve tonight through Wednesday.

GMZ130-132-135-130000-
/O.CAN.KBRO.GL.W.0010.000000T0000Z-191113T0000Z/
/O.NEW.KBRO.SC.Y.0049.191112T1914Z-191113T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
114 PM CST Tue Nov 12 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect until midnight CST tonight.
The Gale Warning has been cancelled. 

* WINDS...Northwest 15 to 25 knots.

* WAVES/SEAS...Rough on the bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ150-155-170-175-130000-
/O.CON.KBRO.GL.W.0010.000000T0000Z-191113T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
114 PM CST Tue Nov 12 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...North 20 to 30 knots with gusts to 35 knots.

* WAVES/SEAS...Around 7 to 10 feet nearshore and 9 to 13 feet 
  offshore. Seas may occasionally be higher. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
1 follow-up statement
607 
WHUS74 KBRO 122208 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
408 PM CST Tue Nov 12 2019

...Marine Conditions Gradually Improving...

.Buoy and marine platform observations suggest that winds and
seas are improving along the Lower Texas Coast. As a result,
Warnings and Advisories have been adjusted accordingly. However,
mariners will still experience adverse marine conditions for the 
Gulf of Mexico waters from 0 to 60 nautical miles offshore for 
the overnight hours. 

GMZ150-155-170-175-130600-
/O.CAN.KBRO.GL.W.0010.000000T0000Z-191113T0000Z/
/O.NEW.KBRO.SC.Y.0050.191112T2208Z-191113T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
408 PM CST Tue Nov 12 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect until 6 AM CST Wednesday. The
Gale Warning has been cancelled. 

* WINDS...North 15 to 25 knots diminishing to 15 to 20 knots after
  midnight. 

* SEAS...7 to 9 feet nearshore subsiding to 5 to 7 feet after
  midnight, and 8 to 10 feet offshore subsiding to 6 to 8 feet
  after midnight.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ130-132-135-122315-
/O.CAN.KBRO.SC.Y.0049.000000T0000Z-191113T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
408 PM CST Tue Nov 12 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Brownsville has cancelled the
Small Craft Advisory. 

Although the Small Craft Advisory is no longer in effect, mariners
in small craft will need to exercise caution due to North winds of
15 to 20 knots resulting in choppy bay waters.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 11:37 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Nov 12, 11:37 AM CST, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1137 AM CST Tue Nov 12 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...A very strong low level inversion is keeping MVFR
ceilings locked in with the TAF sites reporting multi layered low
clouds and overcast skies. Breezy and gusty northwest winds also
continue. MVFR ceilings will continue into this evening, with
marginal lifting tonight, but some dew point recover tomorrow
could lead to continued lower ceilings. Winds will slowly decrease
over the next 24 hours as high pressure settles over the region.
Light precip chances will remain elevated, especially with the
development of a weak coastal trough on Wednesday.

&&

.PREV DISCUSSION... /issued 539 AM CST Tue Nov 12 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Breezy to strong north to northwesterly winds, in
addition to, MVFR to IFR conditions will be expected Tuesday
with generally light rain showers. We cannot rule out a brief
moderate shower that could lead to possible brief reductions in
visibility. Light rain showers diminish into Tuesday night while
ceilings rise back up to VFR levels. The winds will also diminish
into Tuesday night as well.

PREV DISCUSSION... /issued 348 AM CST Tue Nov 12 2019/

.Wind Chills Dropping into the 20's This Morning...

SHORT TERM (Now Through Wednesday): Very strong cold air advection
continues in the wake of this past evening's front as temperatures
have already dropped into the upper 30s and low 40s across Deep
South Texas as of the time of this writing. Temperatures will
continue to drop into the 30s area wide through midday Tuesday.
Expect for the wind chills to drop into the mid to upper 20s Tuesday
morning. A Wind Chill Advisory is in effect starting at 5 am CST
across all of the CWA. The Wind Chill Advisory expires across the
four northern counties at 1 PM CST and across the southern counties
at 6 PM CST. Winds will remain breezy across the region with the
strongest winds concentrating at the coast. The Wind Advisory for
Brooks and Hidalgo County will be cancelled at 4 AM CST while the
wind advisory will continue across the coastal counties until 6 pm
CST as winds take the longest to subside at the coast. Rain showers
will dominate through much of Tuesday morning before diminishing
during Thursday afternoon as drier air moves in from the north. With
the rain activity dwindling from the drier air, the temperatures may
possibly climb a couple of degrees Tuesday afternoon into Tuesday
evening.

We will continue to monitor the short term trends through Tuesday
morning across the northern ranchlands as some mesoscale model
guidance continue to show a signal for temperatures dropping to
around the 32/33 degree range with modeled soundings showing a
shallow layer of sub-freezing air just above the surface. With
lingering moisture, couldn't rule out the chance for sleet. Have
kept mention of a slight chance for sleet in the forecast over
northwestern portions of the CWA from 12Z to 18Z. Localized light
freezing rain and/or drizzle is possible if temperatures do fall
to 32 degrees or lower.

Tuesday night should trend mainly dry across Deep South Texas as
winds subside to much lighter levels. Temperatures remain cold
featuring overnight lows ranging from the mid 30s to the low 40s
across the region with wind chills in the low to mid 30s. This
should remain above wind chill advisory levels at this time with
these lighter winds. Wednesday remains cloudy with temperatures
holding in the upper 40s and lower 50s across the area.

Minor coastal flooding concerns continue as observed water levels
reached up to between 1.5 to 2 feet MHHW quickly after the passage
of this evening's cold front. The water levels have recently fallen
below 1.0 MHHW with the approach of low tide at 8:11 am. Additional
minor coastal flooding may be possible from Tuesday afternoon into
Tuesday evening with high tide at 5:04 pm. A Coastal Flood Advisory
remains in effect for coastal sections of Cameron County until 9 pm
CST Tuesday. A Coastal Flood Statement continues for the coastal
sections of Kenedy and Willacy counties until 9 pm CST Tuesday.

LONG TERM (Wednesday Night through Monday): A mid-level shortwave
over north central Mexico Wednesday evening will approach our
area from the west. Rain chances increase Wednesday night into
Thursday as the shortwave passes overhead. Modest upper level
energy should support isolated thunder Wednesday night and
Thursday. Some rain showers and isolated thunderstorms may linger
along the coast Thursday night into Friday morning. As the
shortwave exits the region Thursday night and 500 mb ridging
builds overhead again, drier and warmer conditions are expected
through the rest of the period. However, will mention a slight
chance of rain Sunday and Monday due to some increasing low level
moisture and model differences.

Temperatures will be well below normal Wednesday night through
much of the forecast period. Low temperatures Wednesday night will
range from the lower 40s across the northern ranchlands to around
50 along the coast. High temperatures Thursday will generally be
in the 60s. Temperatures gradually warm each day through the
period but should remain below through the weekend.

MARINE (Now through Wednesday): Recent observations from Buoy20 have
reported gale force winds and seas of up to 12.5 feet. Dangerous
marine conditions will continue through the day on Tuesday with
continued frequent gusts to gale force and high seas. Gale Warning
remains in effect through 6 PM CST as a result. Winds and seas do
diminish into Tuesday night but Small Craft Advisories will likely
be needed. Further improvement is expected into Wednesday but small
craft may need to exercise caution for the seas at that time.

Wednesday Night through Saturday Night: Marine conditions continue
to improve Wednesday night as the pressure gradient weakens
further. Winds and seas will pick up on Thursday as an upper
level disturbance passes overhead and the pressure gradient
strengthens. Marine conditions will remain elevated through
Friday. Small Craft Advisories may be needed briefly on Thursday
night into Friday.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 6 PM CST this evening for TXZ251-254>257-351.

     Wind Chill Advisory until 1 PM CST this afternoon for TXZ248>251-
     351.

     Wind Chill Advisory until 6 PM CST this evening for TXZ252>257-
     353.

     Coastal Flood Advisory until 9 PM CST this evening for TXZ257.

GM...Gale Warning until 6 PM CST this evening for GMZ130-132-135-150-
     155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

54/56
Hazardous weather outlook, Nov 12, 4:12 AM CST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
412 AM CST Tue Nov 12 2019

TXZ248>257-351-353-131015-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
412 AM CST Tue Nov 12 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A Wind Chill Advisory is in effect starting at 5 am CST for
all of Deep South Texas.

A Wind Advisory remains in effect across Cameron, Kenedy and
Willacy counties until 6 pm CST this evening.

A high risk of rip currents along with high surf conditions will
be expected at the area beaches.

Minor coastal flooding will be possible, especially along the
southern bays. A Coastal Flood Advisory is in effect for coastal
sections of Cameron County. A Coastal Flood Statement is in effect
across coastal sections of Kenedy and Willacy counties.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Minor coastal flooding may be possible, especially along the
southern bays.

An elevated risk of rip currents remains likely at the local
beaches through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-131015-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
412 AM CST Tue Nov 12 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Gale Warning remains in effect across the lower Texas coastal
waters through 6 pm CST. Small craft advisories will likely be
needed Tuesday night after the Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Small Craft Advisory will be possible Wednesday and again
Thursday night through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Brady

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:27 PM CSTSpecial Weather StatementBROHidalgo33 min
Nov 11, 7:28 PM CSTSpecial Weather StatementBROHidalgo47 min
Nov 12, 4:08 PM CSTSmall Craft AdvisoryBRO14 hr

Nearby

Small Craft Advisories in Texas, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.